Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Does Hiv Affect Your Stomach

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, and anus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food is broken down, digested, and the nutrients absorbed into the system. It is also one of the body's first immune...
Ask the Experts

Starting to question my Woohoo moment.....

So back in April this year I received unprotected oral and had protected anal sex (I was the top). I had known this guy for a while and thought he was negative, turned out he lied and was in fact positive. I went two weeks later and had a rapid...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...You've got to be kidding.5.I would recommend psychotherapy (counseling) to help you accept the truly great news that you are HIV negative. It really is the wisest and most effective way for you to regain both your physical and psychological... Read more »

Please read and answer very scared

Hello Nelson i have a question. I am 24 and had a possible exposure to HIV years ago i took a Elisa test 2 years ago because of some weight loss. the test came back negative since then i have lost so much more mass/weight in the face,neck,arms,lower...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...I would go see a gastroenterologist. There are many symptoms that seem like "HIV infection" that have nothing to do with HIV, and worrying about it Read more »

Meds and food

What are the main reasons for one drug to be taken with food and other to be taken on an empty stomach? Is that for better absorption or for side effects to be lessened? Or there are other important issues?
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

...disturbance.Another important factor that may affect the absorption of some HIV medications is the acidity in your stomach. Gastric acid, or stomach pH levels decrease when eating, thus medications that require low pH (more acid) are best taken... Read more »

side affects

I'm a fifty year old female and taking atripila due to hiv I have been having the side affects of weird dreams and bloating and anxitey but at the same time I've have been goin thru some family issues due to illness and it has took a toll on me. so...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...the Atripla within hours of consuming a high fat content meal or snack (fat increases levels of efavirenz). Taking on empty stomach in the evening if often preferred. KH Read more »
Articles
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...studies show that lipodystrophy affects men and women differently.Women are more likely to see fat gain in their breasts and stomachs while menare more likely to see fat loss in their legs, arms, buttocks, or faces.However, many men and women... Read more »
The Well Project

Drug Interactions and HIV/AIDS

... Drugs to treat erectile dysfunction Drugs to treat tuberculosis Food Any pills that you take go through your stomach. What you eat can affect howmuch of your drugs get into your system. Most drugs are absorbed faster if yourstomach... Read more »
Henry J. Kaiser Family Foundation

Rising Food Prices Could Affect Those With HIV/AIDS, Increase Number of Women Entering Commercial Sex Trade, U.N. Officials Say

...Experts at the conference also said malnutrition can affect the health of HIV-positive people. Antiretroviral drugs can upset the stomach if not taken with food, and people living with HIV/AIDS, as well as tuberculosis, require more nutrients and... Read more »
AIDS InfoNet

Children and HIV

...different medications, on a different schedule. Many ARVs taste bad or have a strange texture. A feeding tube directly into the stomach may be necessary if an infant refuses to swallow medications. The Bottom Line Where ARVs and good medical... Read more »
Connect With Others

Alcohol and HIV

Posted by wonderbread, 2 Replies
...beers and when I started the fourth that was it all came back. Is this normal? has any one ells had stomoch problems related to HIV. I do see my docter in the next few weeks but just wantted to see what other had to say. Thanks Wonderbread :-) ... Read more »

Sex with HIV positive

Posted by Anonymous, 2 Replies
...results of another HIV Antibody test and a PCR test. I have no swollen glands or fever and no sore throat, just body weakness and stomach cramps, and extreme stress. I should have the new test results in about 10 days...Please pray for me and any... Read more »

I had hiv symptoms for the last two years and still..............

Posted by testednegative
...symptoms started to appear. I had every text book symptom of immunodeficiency. I remember the first symptom as having an upset stomach every morning with severe diarrhoea and burning sensation. This lasted for about 2 weeks and i consoled myself... Read more »

Do any drugs affect HIV test results?

Posted by Anonymous, 2 Replies
...I am taking valium for anxiety and recently had a negative HIV test. Could taking valium have compromised the HIV test results? Read more »